MAUDE Adverse Event Report: COVIDIEN PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PMB4-6-14-80
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 06/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended was using a paramount mint stent to treat a slightly calcified, slightly tortuous, 95% stenotic lesion in the proximal renal artery.There was no damage noted to the packaging and no issues noted when removing the device from the tray.The device was prepped per ifu without issue.A 6fr non-medtronic sheath and a 0.014 non-medtronic guidewire were used for the procedure with no embolic protection.The lesion was pre-dilated with a 3mm a 5mm device.The device did not pass through a previously deployed stent however, resistance was encountered and excessive force applied during delivery of the device to the lesion.It was reported that the stent dislodged.A snare was used to capture the dislodged stent.Another stent was used to complete the procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the stent dislodged just before the target lesion.Stent was snared outside the guide catheter.No injury to the patient.A non-medtronic stent was used to complete procedure.The patient is doing well.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation visual inspection.The snare loaded inside the 6f sheath assembly showed a stent captured by the distal end of the snare device.The stent was intact and showed no signs of expansion.Damage noted to the sent was observed where the snare hoop captured the stent.The deployment system for the paramount mini was returned.The balloon showed no indication of a prior inflation.The shape of the stent struts were note on the exterior of the balloon.No damage to the deployment system was noted.Cine image review cine images from the reported procedure have been provided.The first image analyzed showed the target area prior to treatment.No device was visible within the vessel.The second cine image analyzed showed the stent dislodged from the balloon segment of the deployment system being captured by a snare device.The stent showed no signs of expansion.The proximal end of the sent was flared upwards at the area of where the suspected snare device captured the stent.The third image showed a suspected second paramount mini inside the vessel with the balloon expanded and the stent deployed.The fourth image analyzed shows the improved blood flow of the treated area.If information is provided in the future, a supplemental report will be issued.

Brand Name
PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8694954
Report Number2183870-2019-00333
Device Sequence Number19401826
Product Code FGE
UDI-Device Identifier00821684006399
UDI-Public00821684006399
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K040653
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2020
Device Catalogue NumberPMB4-6-14-80
Device Lot NumberA572295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer07/22/2019
08/27/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/24/2019
08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight56